Missouri, 2015Damaging Wind in Missouri, May 15, 2015
May 15, 2015 · NWS LSX · 1 event in 1 county or zone
Isolated storms developed across the St. Louis metro area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms developed across the St. Louis metro area. Some of the storms produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 15, 11:54 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, May 15, 11:54 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1254 PM CDT Fri May 15 2015
.UPDATE:
Issued at 1131 AM CDT Fri May 15 2015
Scattered thunderstorms have developed over parts of central and
southeast Missouri and will likely continue to develop into the
afternoon as shortwave trough currently over Kansas and Oklahoma
moves northeast. Expect current storms to spread northeast and
have continued likely pops into early-mid afternoon as this
shortwave moves over the CWA in an environment where SPC objective
analysis shows MUCAPES already in the 1000-3000 J/kg range. Upped
temps by a few degrees as we are already exceeding going highs in
a few locations because of sunshine this morning.
Britt
&&
.SHORT TERM: (Through Tonight)
Issued at 346 PM CDT Thu May 14 2015
Ongoing SHRAs that have percolated all night should slowly
diminish this mrng with the weakening of the LLJ after 12Z. More
SHRAs are expected to dvlp later today. The region is under the
influence of SW flow aloft emanating from a closed low that is
just coming into CA. This system will set the stage for an active
prd thru the wknd. The key to the PoP fcst will be timing of
subtle short waves. The first one should pass thru this aftn. The
atmosphere will be largely uncapped so scttrd SHRAs/TSTMs are
expected to dvlp across the Ozarks drng the late mrng/early aftn
and then move NE in response to the approaching short wave.
Guidance is indicating that there will be a bit of a bndry/slight
wind shift across the nthrn CWA this aftn. Dps are also fcst to
pool some along this subtle feature enhancing the CAPE with values
in excess of 1500 J/kg by aftn. The SVR potential seems to be
limited tho due to marginal shear of around 20 kts. That being
said...can't rule out strong to isld SVR storms for a few hrs drng
the aftn with hail being the biggest threat. Precip chances
diminish with the heating of the day as instability wanes and
forcing lifts NE of the FA. I keep slight chance PoPs going
overnight due to the favorable WAA pattern and a 30-40kt LLJ.
Temps should be above normal with highs in the low 80s.
2%
.LONG TERM: (Saturday through Thursday)
Issued at 337 AM CDT Fri May 15 2015
(Saturday thru Sunday night)
Saturday appears to be a repeat performance of Friday with another
low amplitude short wave fcst to affect the FA. This time the focus
appears to be a cross SE MO and sthrn IL tho. Atmosphere becomes
uncapped once again drng the aftn so SHRAs/TSTMs should dvlp thru
the aftn. Convective parameters vary by model with the GFS having
more CAPE than the NAM but less shear. I think the SVR potential is
fairly limited due to shear of less than 30 kts. This round of storms
should diminish with loss of day-time heat as the responsible short
wave lifts NE. The next round of precip is expected to approach the
CWA overnight as the main upper lvl system ejects NE. There should
be a decent shot of rain across the CWA as this feature passes.
Sunday represents the best chance for SVR storms with this episode.
Warm temps will combine with DPs in the 60s to near 70 to produce an
unstable atmosphere by aftn. Shear is higher...on the order of 40-50
kts due to the better upper lvl support. The low is fcst to move
from the Rockies on Sat mrng to the ern Dakotas by Sun evng. The
main thrust of precip should exit the CWA by evng with just some
lingering chances across the SErn portion of the FA Sunday night.
Temps will remain above normal thru the wknd with highs in the
low/mid 80s.
(Monday thru Thursday)
The upper lvl pattern becomes zonal by Mon evng with ridging
expected by the middle of the week. At the SFC...the cold front
assoc with the wknd system pushes thru Mon mrng ending any threat of
precip across the S/E portion of the CWA. Strong 1035mb SFC ridge
builds into the Plains Mon night thru Tue night. The next short wave
approaches the region on Wed bringing the next chance for rain for
Wed night and Thu. The SFC ridge builds back into the region for the
end of the week. This looks like an extended prd of aob normal temps
with a cool Canadian SFC ridge anchored to the north of the FA
producing persistent N/NE/E SFC flow. The week starts with 850 temps
a few degrees either side of 10 but cools to the mid/upper single
digits by Thursday.
2%
&&
.AVIATION: (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1237 PM CDT Fri May 15 2015
Extensive cu and spotty showers/thunderstorms have developed
within the last hour or so in response to heating of the moist and
unstable air mass residing across the region. In addition to the
spotty/isolated activity, a more organized band of showers and
thunderstorms extended from north of KAIZ-KVIH and was moving
northward with another band in southeast MO moving northeastward.
Cummulatively all of this shower and thunderstorm activity merits
a combination of VCTS and TEMPO groups for thunderstorms in the
TAFS. Direct impacts are hard to gage but conditions at any of the
terminals impacted could briefly fall into the MVFR-IFR flight
category with some gusty winds of 20-30 mph. This activity should
both exit the area and weaken with loss of heating late this
afternoon and early this evening. There will remain a threat of
showers and thunderstorms just about anywhere tonight into
Saturday morning but the coverage of them and timing at a specific
point is extremely difficult to gage, and I have only mentioned
shra in the St. Louis area TAFS from 09-15z in association with an
upper level disturbance.
Specifics for KSTL:
Extensive cu and spotty showers/thunderstorms have developed
within the last hour or so in response to heating of the moist and
unstable air mass residing across the region. In addition to the
spotty/isolated activity, a more organized band of showers and
thunderstorms extended from north of KAIZ-KVIH and was moving
northward with another band in southeast MO moving northeastward.
Cummulatively all of this shower and thunderstorm activity merits
a combination of VCTS and TEMPO groups for thunderstorms at KSTL.
The direct impact is hard to gage but conditions could briefly
fall into the MVFR-IFR flight category with some gusty winds of
20-30 mph. This activity should both exit the area and weaken with
loss of heating by early this evening. An upper level disturbance
will bring another threat of showers/thunderstorms late tonight.
Given the uncertainty in coverage and timing, I have only
mentioned shra from 09-15z.
Glass
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 15, 9:59 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1059 AM CDT FRI MAY 15 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1059 AM CDT FRI MAY 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY THROUGH THIS AFTERNOON. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...STRONG STORMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES THROUGH SUNDAY NIGHT.
SOME OF THE STORMS ON SUNDAY MAY BE SEVERE..ESPECIALLY FOR AREAS
ALONG AND NORTH OF INTERSTATE 70.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BRITT
In the hours before
Special weather statement, May 15, 12:08 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT FRI MAY 15 2015
MOZ041-050-051-151845-
BOONE MO-CALLAWAY MO-MONTGOMERY MO-
108 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...CALLAWAY AND
SOUTHEASTERN BOONE COUNTIES UNTIL 145 PM CDT...
AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTERTOWN TO
CHAMOIS...AND MOVING NORTHEAST AT 25 MPH. AT 1253 PM CDT...A 46 MPH
WIND GUST WAS REPORTED AT THE JEFFERSON CITY AIRPORT.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ASHLAND...
FULTON...
MONTGOMERY CITY...
NEW BLOOMFIELD...
MINEOLA...
NEW FLORENCE...
WILLIAMSBURG...
THIS STORM WILL AFFECT GRAHAM CAVE STATE PARK AND ROCK BRIDGE STATE
PARK.
THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 128 TO EXIT 175.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
BRITT
Special weather statement, May 15, 12:27 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT FRI MAY 15 2015
MOZ036-151900-
PIKE MO-
127 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY IN NORTHEAST
MISSOURI UNTIL 200 PM CDT...
AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOWLING GREEN...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BOWLING GREEN...
LOUISIANA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRITT
Local storm report, May 15, 12:53 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL ST. LOUIS 38.64N 90.24W
05/15/2015 E0.70 INCH ST. LOUIS CITY MO TRAINED SPOTTER
LINDENWOOD PARK NEIGHBORHOOD IN ST. LOUIS CITY.
&&
CARNEYSpecial weather statement, May 15, 12:56 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT FRI MAY 15 2015
ILZ100-MOZ063-064-151930-
MADISON IL-ST. LOUIS MO-ST. LOUIS CITY MO-
156 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...NORTHEASTERN ST.
LOUIS AND SOUTHWESTERN MADISON COUNTIES UNTIL 230 PM CDT...
AT 151 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM IN ST.
LOUIS CITY...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
UNIVERSITY CITY...
ST. LOUIS...
HILLSDALE...
BEL-RIDGE...
NORMANDY...
NORTHWOODS...
COOL VALLEY...
JENNINGS...
FERGUSON...
VENICE...
THIS STORM WILL AFFECT HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
BRITT
Special weather statement, May 15, 1:04 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CDT FRI MAY 15 2015
ILZ097-098-MOZ036-151945-
CALHOUN IL-PIKE MO-PIKE IL-
204 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALHOUN COUNTY IN
SOUTHWEST ILLINOIS...AND SOUTHERN PIKE COUNTY IN WEST CENTRAL
ILLINOIS...AND CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 245 PM
CDT...
AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF LOUISIANA...MOVING EAST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CLARKSVILLE...
PLEASANT HILL...
BELLEVIEW...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
BRITT
Special weather statement, May 15, 1:25 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT FRI MAY 15 2015
MOZ061-063-152000-
ST. CHARLES MO-ST. LOUIS MO-
225 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS AND EASTERN ST. CHARLES
COUNTIES UNTIL 300 PM CDT...
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTERFIELD...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WARSON WOODS...
FRONTENAC...
CREVE COEUR...
LADUE...
MARYLAND HEIGHTS...
OLIVETTE...
ST. CHARLES...
UNIVERSITY CITY...
OVERLAND...
ST. ANN...
THIS STORM WILL AFFECT CONFLUENCE STATE PARK AND FIRST MISSOURI STATE
CAPITOL HISTORIC SITE.
THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 225 TO EXIT 231.
INTERSTATE 44 FROM EXIT 272 TO EXIT 274.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
BRITT
Thunderstorm Wind, St. Charles
- When
- May 15, 1:35 PM CST to 1:36 PM CST
- Where
- St. Charles County, 2.59 mi SW of Kampville to 2.22 mi SSW of Kampville
- Measured
- 43 kt (49 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 38.820, -90.578
As a thunderstorm moved through Lakeside 370 RV Park and Campground, winds around 50 mph struck two RVs broadside and rolled them over. Several tents and tables were also blown down/overturned. Four people were injured. One person had a broken leg and another had a shoulder injury. The other two just had minor injuries. Only the person with the broken leg was transported to the hospital.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in New Mexico, May 15 to 16, 20151 death · 1 injured · 1 in hail · 4 events
- Tornadoes and Flash Flooding in Texas, May 15, 20154 injured · $615,000 · EF1 · 24 events
- Lightning Strike in Missouri, May 15, 20151 death · 1 event
- Tornadoes and Hail in Missouri, May 15 to 17, 2015$1.0 million · EF1 · 35 events
- Flooding in Nebraska, May 15 to 31, 2015$9.1 million · 3 events
- Flash Flooding and Damaging Winds in Arkansas, May 15 to 20, 2015$75,000 · 52 kt wind · 12 events
- Tornadoes and Hail in Colorado, May 15, 2015$15,000 · EF1 · 19 events
- Damaging Winds in Illinois, May 15, 2015$74,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, May 15 to 16, 2015$52,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Texas, May 15, 2015$21,000 · 50 kt wind · 16 events
- Tornado and Hail in Wyoming, May 15, 2015EF1 · 3 events
- Tornadoes and Hail in Nebraska, May 15, 2015EF0 · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588994.